|testosterone side effects
Aug 30, 2000
I have been told by my doctor that my testosterone level was low. he's been giving me injections for the last year, he recently switched me to a gel type and I really do not know much about testosterone side effects in general. I am very scared because I read somewhere that long term treatment is not good and you will develop horrible side effects. what will happen if I decide not to continue with the treatment? (my viral load is been undetectable for several years and my t cells are above 850 -- I only take zerit and epivir)
| Response from Dr. Young
Thank you for your question. Most typically, there are few side effects from physiologic level replacement of testosterone. When present, they can range from mild aggressiveness and hypersexuality to headaches. Long-term supraphysiologic doses of male steroids (like testosterone or anabolic steroids) can cause serious side effects; this is why we rarely prescribe them for very long periods of time. Switching from injectable testosterone to daily gels is supposed to decrease the large fluctuations in testosterone levels in your body, and minimize the side effects. -BY
Benjamin Young, M.D., Ph.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Stinging Pain After Touching Skin Worried I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
- White Tongue After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.